Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 28, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 28, 2011, 2:24 PM EDT for Dillon County, Horry County, Marion County, South Carolina; Columbus County, Robeson County, North Carolina. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2011, 2:24 PM EDT (18:24 UTC)
- Expired
- Apr 28, 2011, 3:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Columbus County, NC, Robeson County, NC, Dillon County, SC, Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 67 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 2:52 PM EDT | HAIL 1.75 | 7 E Fair Bluff, NC | |
| Apr 28, 2:56 PM EDT | HAIL 1 | Chadbourn, NC | |
| Apr 28, 3:04 PM EDT | HAIL 2.75 | 1 N Chadbourn, NC | GOLFBALL TO BASEBALL SIZE HAIL ON ALFRED HAYS DRIVE NEAR ANDREW JACKSON HWY. |
| Apr 28, 3:09 PM EDT | HAIL 1.75 | 6 Nnw Whiteville, NC | |
| Apr 28, 3:15 PM EDT | HAIL 2 | Chadbourn, NC | LARGE HAIL SMASHED THE WINDOWS OUT OF TWO POLICE VEHICLES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 8:48 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1847 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
745 WUUS52 KILM 281824 SVRILM NCC047-155-SCC033-051-067-281915- /O.NEW.KILM.SV.W.0028.110428T1824Z-110428T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 224 PM EDT THU APR 28 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA NORTHEASTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA SOUTHEASTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA SOUTHEASTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA NORTHWESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 315 PM EDT * AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED FROM NEAR MULLINS TO NICHOLS TO FAIR BLUFF...MOVING NORTHEAST AT 55 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... FAIR BLUFF... BOARDMAN... CHADBOURN... WHITEVILLE... REDBUG... LAKE WACCAMAW... MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3453 7901 3431 7848 3409 7926 3424 7935 TIME...MOT...LOC 1822Z 245DEG 49KT 3426 7912 $$ SRP
1 follow-up statement
938
WWUS52 KILM 281843
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
243 PM EDT THU APR 28 2011
SCC067-281851-
/O.CAN.KILM.SV.W.0028.000000T0000Z-110428T1915Z/
MARION SC-
243 PM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION COUNTY IS
CANCELED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT THURSDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. THE
SEVERE THUNDERSTORM HAS MOVED OUT OF MARION COUNTY.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3431 7848 3419 7912 3422 7915 3425 7913
3428 7917 3427 7919 3428 7920 3453 7901
TIME...MOT...LOC 1841Z 245DEG 49KT 3437 7884
$$
NCC047-155-SCC033-051-281915-
/O.CON.KILM.SV.W.0028.000000T0000Z-110428T1915Z/
COLUMBUS NC-ROBESON NC-DILLON SC-HORRY SC-
243 PM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EXTREME NORTHERN HORRY...EXTREME SOUTHEASTERN DILLON...EXTREME
SOUTHERN ROBESON AND WESTERN COLUMBUS COUNTIES...
AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED BETWEEN NICHOLS AND FAIR BLUFF TO NEAR CERRO GORDO...
MOVING NORTHEAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRUNSWICK...
REDBUG...HALLSBORO AND LAKE WACCAMAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT THURSDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3431 7848 3419 7912 3422 7915 3425 7913
3428 7917 3427 7919 3428 7920 3453 7901
TIME...MOT...LOC 1841Z 245DEG 49KT 3437 7884
$$
SRPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:50 PM EDT, 34 minutes earlier.
Area forecast discussion, Apr 28, 1:50 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
150 PM EDT THU APR 28 2011
.SYNOPSIS...
A COLD FRONT WILL BRING STRONG TO SEVERE THUNDERSTORMS TO THE
EASTERN CAROLINAS INTO THIS EVENING. THE FRONT WILL PUSH OFF
THE COAST TONIGHT...GIVING WAY TO DRY AND COOL HIGH PRESSURE FOR
SATURDAY. RISING TEMPERATURES WILL RETURN AS HIGH PRESSURE MOVES
OFFSHORE ON SUNDAY AND MONDAY. THE NEXT CHANCE FOR RAIN WILL
ACCOMPANY A COLD FRONT ON TUESDAY OR WEDNESDAY. THURSDAY WILL BE
DRY AND RELATIVELY COOL AS HIGH PRESSURE BUILDS BACK IN.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1 PM THURSDAY...A TORNADO WATCH IS IN EFFECT UNTIL 4 PM.
CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS...ONGOING ACROSS INLAND
COUNTIES ARE EXPECTED TO MOVE TO THE COAST THIS AFTERNOON AND EVE.
SINCE THE COLD FRONT WILL NOT MOVE THROUGH UNTIL LATE THIS EVE...WE
WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST...ENDING FROM W
TO E LATE AFTERNOON THROUGH MID TO LATE EVE. AIRMASS ACROSS MANY
INLAND AREAS HAS BEEN WORKED OVER PRETTY WELL...BUT MOST COASTAL
SECTIONS ARE STILL PRIME FOR STRONG IF NOT SEVERE THUNDERSTORMS.
MESOSCALE PARAMETERS SHOW AN INCREASING UNIDIRECTIONAL WIND PROFILE
WHICH WOULD FAVOR DAMAGING WINDS RATHER THAN TORNADOES. HOWEVER...
THIS DOES NOT RULE OUT AN ISOLATED TORNADO AND A REPORT OF LARGE
HAIL.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 2 PM THURSDAY...SHORT TERM BEGINS WITH THE COLD FRONT
RESPONSIBLE FOR OUR MOST RECENT BOUT OF STRONG TO SEVERE WEATHER
HAVING MOVED WELL OFFSHORE. GUIDANCE IN VERY GOOD AGREEMENT
OVERALL WITH A DEEP DRY AND STABLE AIR MASS MOVING IN AS HIGH
PRESSURE MOVES IN...WITH AN H/5 RIDGE BUILDING OVERHEAD. DEW
POINTS WILL DROP BACK INTO THE 30S AND 40S DURING THE SHORT TERM.
DESPITE CAA FOLLOWING FROPA...THINK THAT DOWNSLOPING WILL KEEP
TEMPERATURES RIGHT AROUND NORMAL ON FRIDAY...UPPER 70S MOST
LOCATIONS. COOLEST AIR WILL HAVE ADVECTED IN ON SATURDAY...WITH
SLIGHTLY BELOW AVERAGE TEMPERATURES EXPECTED...MID TO UPPER 70S
MOST PLACES.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 2 PM THURSDAY...HIGH PRESSURE WILL BE CENTERED OVER THE
WESTERN ATLANTIC SUNDAY...WITH RETURN FLOW HELPING BRING
TEMPERATURES A BIT ABOVE NORMAL...LOWER 80S MOST LOCATIONS.
ATMOSPHERE REMAINS STABLE AND DRY FOR SUNDAY. WARM ADVECTION
CONTINUES ON MONDAY WITH DAILY HIGHS RISING INTO THE MID 80S. NEXT
CHANCE OF PRECIP WILL COME WITH COLD FROPA IN THE
TUESDAY/WEDNESDAY TIME FRAME. SIGNIFICANT DIFFERENCES BETWEEN
GUIDANCE MAKES THIS A LOW CONFIDENCE EVENT AS FAR AS TIMING
GOES...WITH THE GFS BEING VERY AGGRESSIVE IN THE DEVELOPMENT OF A
POTENT UPPER LOW. THIS COULD PERHAPS SLOW OR EXTEND THE TIMING OF
ASSOCIATED WEATHER...PERHAPS INTO WEDNESDAY. ALL GUIDANCE HAS
FRONT WELL OFFSHORE ON THURSDAY...BRINGING DRY WEATHER WITH BELOW
AVERAGE TEMPERATURES.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...A COLD FRONT ACROSS WESTERN SOUTH/NORTH CAROLINA WILL
APPROACH THE TERMINALS THROUGH THIS EVENING WITH PRE-FRONTAL
CONVECTION LIKELY.
THUNDERSTORMS ARE NOW OCCURRING MAINLY NEAR LBT BUT CONVECTION IS
INCREASING AGAIN NEAR FLO. THE COASTAL TERMINALS ARE CONVECTION FREE
...LIKELY DUE TO THE MORE STABLE MARINE LAYER. WITH THE APPROACH OF
THE COLD FRONT EXPECT ACTIVITY TO CONTINUE TO DEVELOP NEAR FLO/LBT
WITH INCREASING COVERAGE. THUS THE FLO/LBT TERMINALS WILL LIKELY
HAVE AT LEAST TEMPO TSRA THROUGH 21Z. THUNDERSTORMS WILL THEN SHIFT
EAST TOWARDS THE COASTAL TERMINALS...BUT MAY NOT AFFECT THE
TERMINALS UNTIL LATE THIS AFTERNOON/EARLY EVENING.
CEILINGS WILL BE GENERALLY VFR/TEMPO MVFR OUTSIDE OF CONVECTIVE
ACTIVITY. THE EXCEPTION WILL BE AT CRE/MYR WHERE IFR MARINE STRATUS
COULD PERSIST THROUGH AT LEAST 21Z. WITH ANY CONVECTIVE ACTIVITY
TEMPO IFR/LIFR CONDITION COULD OCCUR...BUT SINCE ACTIVITY IS MOVING
QUICKLY WILL NOT INDICATE THIS IN TAFS.
THE COLD FRONT WILL MOVE THROUGH THE FLO/LBT TERMINALS THIS EVENING
AND THE COASTAL TERMINALS BY LATE EVENING TO AROUND MIDNIGHT. A WIND SHIFT
TO THE SOUTHWEST WILL LIKELY PRECEDE THE COLD FRONT. VFR EXPECTED
AFTER FROPA...EXCEPT THERE COULD BE SOME FOG ISSUES IF WINDS BECOME
LIGHT ENOUGH IN THE PRE-DAWN HOURS. CONFIDENCE IS LOW AND WILL NOT
MENTION IN TAFS FOR NOW. VFR EXPECTED FRIDAY MORNING WITH NORTHWEST
WINDS AROUND 10 KNOTS.
EXTENDED OUTLOOK...VFR FRIDAY AND SATURDAY. FOG POSSIBLE SUNDAY AND
MONDAY MORNINGS.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1 PM THURSDAY...A TORNADO WATCH IS IN EFFECT UNTIL 4 PM
EDT. THUNDERSTORMS WILL LIKELY REQUIRE SPECIAL MARINE WARNINGS
THIS AFTERNOON AND EVE. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT.
WINDS AND SEAS HAVE MAXIMIZED ACROSS THE AREA AND THESE CONDITIONS
WILL PERSIST INTO THIS EVE. WINDS AND SEAS WILL BE HIGHER IN THE
VICINITY OF THUNDERSTORMS. A COLD FRONT WILL MOVE ACROSS THE
WATERS AFTER MIDNIGHT...SHIFTING WINDS FROM SW TO NW AND THEN N BY
MORNING.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 2 PM THURSDAY...HIGH PRESSURE WILL BUILD ACROSS THE WATERS
ON FRIDAY...THEN WILL MOVE OVERHEAD ON SATURDAY. STRONGEST WINDS
WILL BE FRIDAY NIGHT WHEN A COLD SURGE WILL BRING NORTHERLY WINDS
IN THE 15 TO 20 KT RANGE...WITH SEAS BUILDING TO 3 TO 5 FT. WINDS
WILL DECREASE ON SATURDAY AS THE HIGH MOVES OVERHEAD...WITH WINDS
BECOMING LIGHT DURING THE AFTERNOON. SEAS WILL SUBSIDE IN
TURN...TO AROUND 2 TO 3 FT SATURDAY AFTERNOON.
LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 2 PM THURSDAY...PERIOD STARTS OUT WITH HIGH PRESSURE MOVING
EAST ACROSS THE WATERS...WITH WINDS GRADUALLY VEERING TO THE SW
AND SEAS BUILDING TO 3 TO 4 FT ON SUNDAY. HIGH WILL BE PARKED OVER
THE WESTERN ATLANTIC ON MONDAY...KEEPING WINDS FROM THE SW AT 10
TO 15 KTS AND SEAS AROUND 3 FT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ254-256.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR AMZ250-252.
&&
SYNOPSIS...REK
NEAR TERM...RJD
SHORT TERM...REK
LONG TERM...REK
AVIATION...MRR
MARINE...ALLHazardous weather outlook, Apr 28, 1:45 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 145 PM EDT THU APR 28 2011 NCZ097-101-SCZ034-046-291745- PENDER-NEW HANOVER-HORRY-GEORGETOWN- 145 PM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. NCZ087-096-099-SCZ017-023-024-032-033-039-291745- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 145 PM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. NCZ100-291745- BRUNSWICK- 145 PM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. AMZ254-256-291745- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 145 PM EDT THU APR 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. AMZ250-252-291745- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 145 PM EDT THU APR 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY... ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. RJD
In the hours before
Special weather statement, Apr 28, 11:51 AM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1151 AM EDT THU APR 28 2011
SCZ024-032-033-281645-
DILLON-MARION-FLORENCE-
1151 AM EDT THU APR 28 2011
...A STRONG THUNDERSTORM CONTINUES OVER NORTHERN FLORENCE AND
CENTRAL DILLON COUNTIES.
AT 1150 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER QUINBY AND
ANOTHER THUNDERSTORM WAS NORTH OF LATTA. THESE THUNDERSTORMS WERE
MOVING TO THE NORTHEAST AT 50 MPH.
CONDITIONS CONTINUE TO BE FAVORABLE FOR THESE STORMS OR OTHER
THUNDERSTORMS TO RAPIDLY INTENSIFY INTO A TORNADIC STORM OR SEVERE
THUNDERSTORMS. A TORNADO WATCH CONTINUES IN EFFECT UNTIL 4 PM.
COMMUNITIES IN THE PATH OF THESE STORMS ARE DILLON...FLORENCE...BLUE
BRICK...CARTERSVILLE...CLAUSSEN...FLOYDALE...HAMER...LATTA...MARS
BLUFF...OAK GROVE...QUINBY AND SARDIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3425 7979 3425 7975 3429 7971 3429 7968
3431 7967 3430 7963 3436 7960 3451 7933
3438 7916 3396 7993 3397 7994 3399 7990
3404 7999 3407 8003 3408 8007
HAWKINSLocal storm report, Apr 28, 1:24 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
124 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TORNADO TAR HEEL 34.73N 78.79W
04/28/2011 BLADEN NC EMERGENCY MNGR
FIRE DEPARTMENT REPORTED A POSSIBLE TORNADO BETWEEN TAR
HEEL AND DUBLIN.
&&
EVENT NUMBER ILM1100213
LACORTELocal storm report, Apr 28, 1:43 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
143 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL 3 S FLORENCE 34.13N 79.77W
04/28/2011 E0.88 INCH FLORENCE SC PUBLIC
NICKEL SIZED HAIL REPORTED NEAR SOUTH FLORENCE HIGH
SCHOOL AND HWY 301.
&&
EVENT NUMBER ILM1100214
LACORTELocal storm report, Apr 28, 1:49 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
149 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FUNNEL CLOUD 2 E DILLON 34.42N 79.33W
04/28/2011 DILLON SC PUBLIC
PUBLIC REPORTED FUNNEL CLOUD NEAR LITTLE PEE DEE RIVER.
&&
EVENT NUMBER ILM1100215
LACORTESpecial weather statement, Apr 28, 1:51 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
151 PM EDT THU APR 28 2011
NCZ087-096-099-SCZ024-032>034-281845-
ROBESON-COLUMBUS-DILLON-MARION-FLORENCE-BLADEN-HORRY-
151 PM EDT THU APR 28 2011
...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS
OF NORTHEAST SOUTH CAROLINA AND SOUTHEAST NORTH CAROLINA THROUGH 4
PM EDT...
AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS AND THUNDERSTORMS FROM NEAR PARKTON NC TO JUST
NORTH OF LAKE CITY SC. RADAR ALSO INDICATED STRONG THUNDERSTORMS
NEAR ABBOTTSBURG AND CLARKTON NC. ALL OF THESE STORMS WERE MOVING
NORTHEAST AT 50 TO 60 MPH. THE STORMS MAY PRODUCE WIND GUSTS IN
EXCESS OF 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...SMALL HAIL
AND BRIEF HEAVY DOWNPOURS.
ALSO...A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 4 PM
EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. STAY
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND FOR POSSIBLE
WARNINGS ISSUED BY YOUR NATIONAL WEATHER SERVICE OFFICE.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3490 7893 3484 7890 3485 7882 3486 7850
3483 7846 3475 7838 3470 7836 3467 7832
3461 7831 3395 7899 3381 7973 3384 7975
3384 7980 3384 7981 3386 7982 3436 7951
3491 7911 3496 7904
SRPSpecial weather statement, Apr 28, 2:01 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
201 PM EDT THU APR 28 2011
SCZ032>034-039-281900-
MARION-FLORENCE-WILLIAMSBURG-HORRY-
201 PM EDT THU APR 28 2011
...A STRONG THUNDERSTORM WILL MOVE INTO WILLIAMSBURG COUNTY THROUGH
3 PM EDT...
AT 2 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WAS...6 MILES WEST KINGSTREE...MOVING NORTHEAST
AT 55 MPH. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS IN EXCESS OF 45 MPH AND CLOUD TO GROUND LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE KINGSTREE...LAKE CITY...
ADRIAN...ALLSBROOK...BAYBORO...BRITTON NECK...CADES...FRIENDFIELD...
GALIVANTS FERRY...GOURDIN...GRESHAM AND HANNAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 PM EDT.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3370 8000 3372 7998 3377 8000 3382 7992
3385 7991 3410 7955 3401 7888 3377 7931
3378 7933 3374 7936 3344 7988 3348 7995
3361 8004
SRPThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:14 AM EDT | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 61 min |
| Apr 28, 8:12 AM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Marion, Williamsburg | 63 min |
| Apr 28, 8:31 AM EDT | Tornado Warning | ILM | Florence, Marion | 24 min |
| Apr 28, 9:37 AM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion, Williamsburg | 53 min |
| Apr 28, 9:40 AM EDT | Special Weather Statement | ILM | Horry | 50 min |
| Apr 28, 10:16 AM EDT | Tornado Warning | ILM | Dillon, Florence, Horry, Marion | 44 min |
| Apr 28, 10:41 AM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Horry, Marion | 64 min |
| Apr 28, 11:09 AM EDT | Special Marine Warning | ILM | 54 min | |
| Apr 28, 11:17 AM EDT | Special Weather Statement | ILM | Darlington, Marlboro | 58 min |
| Apr 28, 11:33 AM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marlboro | 57 min |
| Apr 28, 11:51 AM EDT | Special Weather Statement | ILM | Dillon | 54 min |
| Apr 28, 12:15 PM EDT | Tornado Warning | ILM | Dillon, Marlboro | 34 min |
| Apr 28, 12:42 PM EDT | Tornado Warning | ILM | Dillon | 48 min |
| Apr 28, 1:51 PM EDT | Special Weather Statement | ILM | Dillon, Florence, Marion | 54 min |
| Apr 28, 2:01 PM EDT | Special Weather Statement | ILM | Williamsburg | 59 min |
| Apr 28, 3:55 PM EDT | Special Weather Statement | ILM | Horry | 50 min |
| Apr 28, 9:06 AM EDT | Special Weather Statement | ILM | Bladen | 54 min |
| Apr 28, 9:32 AM EDT | Special Weather Statement | ILM | Bladen | 28 min |
| Apr 28, 9:43 AM EDT | Special Weather Statement | ILM | Bladen | 62 min |
| Apr 28, 10:18 AM EDT | Special Weather Statement | ILM | Pender | 57 min |
| Apr 28, 1:02 PM EDT | Tornado Warning | ILM | Bladen, Robeson | 43 min |
| Apr 28, 2:01 PM EDT | Tornado Warning | ILM | Bladen | 44 min |
| Apr 28, 2:52 PM EDT | Tornado Warning | ILM | Bladen, Columbus | 38 min |
| Apr 28, 3:24 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Pender | 51 min |
| Apr 28, 3:37 PM EDT | Tornado Warning | ILM | Bladen, Columbus, Pender | 38 min |
| Apr 28, 4:10 PM EDT | Tornado Warning | ILM | Pender | 40 min |
| Apr 28, 4:22 PM EDT | Special Weather Statement | ILM | Bladen | 23 min |
| Apr 28, 4:49 PM EDT | Special Weather Statement | ILM | Pender | 41 min |
| Apr 28, 5:13 PM EDT | Special Weather Statement | ILM | Pender | 32 min |
| Apr 28, 5:36 PM EDT | Special Weather Statement | ILM | Pender | 24 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.